Alert archive / Texas / Ice Storm Warnings in 2007
Ice Storm Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this ice storm warning at Dec 9, 2007, 4:15 PM CST for 12 counties in Texas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2007, 4:15 PM CST (22:15 UTC)
- Expired
- Dec 10, 2007, 4:41 AM CST
- In force
- 12 hr
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, King County, TX, Motley County, TX, Stonewall County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 96 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 374 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KLUB 092215 WSWLUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 415 PM CST SUN DEC 9 2007 .A STRONG UPPER LEVEL STORM SYSTEM ACCOMPANIED BY ABUNDANT MOISTURE WILL COMBINE WITH COLD TEMPERATURES NEAR THE SURFACE TO PRODUCE WIDESPREAD ICING CONDITIONS THROUGH MONDAY NIGHT. THE ONSET OF THE FREEZING RAIN HAS ALREADY BEGUN WITH SHOWERS AND THUNDERSTORMS OVERRIDING THE SHALLOW COLD AIR ACROSS PORTIONS OF THE ROLLING PLAINS. AS THE STORM SYSTEM DRAWS CLOSER OVERNIGHT...RAIN IS EXPECTED TO DEVELOP AND SPREAD NORTH ACROSS THE REMAINDER OF THE SOUTH PLAINS AND SOUTHERN PANHANDLE. WITH SURFACE TEMPERATURES DROPPING INTO THE 20S OVERNIGHT...THE RAIN WILL BEGIN TO DEPOSIT ON EXPOSED SURFACES ESPECIALLY BRIDGES AND OVERPASSES. THERE IS STILL SOME UNCERTAINTY AS TO WHETHER WARM AIR ALOFT IS ABLE TO MIX TO THE SURFACE AND LESSEN THE ICING THREAT DURING THE DAY ON MONDAY. IF THE WARM AIR DOES NOT ARRIVE THEN THERE COULD BE A MORE WIDESPREAD SIGNIFICANT ICE EPISODE FOR THE ENTIRE SOUTH PLAINS. THEREFORE A WINTER STORM WATCH REMAINS IN EFFECT FOR THE SOUTHERN AND WESTERN SOUTH PLAINS AND SOUTHWEST PANHANDLE. AN ICE STORM WARNING HAS BEEN ISSUED FOR THE REMAINDER OF THE SOUTH PLAINS...WESTERN ROLLING PLAINS AND SOUTHERN PANHANDLE. TXZ023>026-029>032-036-037-100615- /O.UPG.KLUB.WS.A.0004.071210T0600Z-071211T1200Z/ /O.NEW.KLUB.ZR.Y.0005.071210T0000Z-071210T1200Z/ /O.NEW.KLUB.IS.W.0002.071210T1200Z-071211T1200Z/ SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-CROSBY- DICKENS- INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE... MEMPHIS...TURKEY...CHILDRESS...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS... DICKENS...SPUR 415 PM CST SUN DEC 9 2007 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... ...ICE STORM WARNING IN EFFECT FROM 6 AM MONDAY TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 6 AM CST TUESDAY. A FREEZING RAIN ADVISORY HAS ALSO BEEN ISSUED. THIS FREEZING RAIN ADVISORY IS IN EFFECT UNTIL 6 AM CST MONDAY. RAIN SHOWERS WILL SPREAD NORTH ACROSS THE ROLLING PLAINS THIS EVENING AND ADDITIONAL LIGHT RAIN WILL DEVELOP ALONG THE CAPROCK. AS TEMPERATURES REMAIN BELOW FREEZING...SOME LIGHT ACCUMULATIONS OF ICE WILL OCCUR. THE LIKELIHOOD OF HEAVIER FREEZING RAIN WILL INCREASE LATE TONIGHT THROUGH MONDAY. ADDITIONAL ICE ACCUMULATIONS IN EXCESS OF ONE QUARTER INCH WILL BE POSSIBLE. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ TXZ038-100615- /O.UPG.KLUB.WS.A.0004.071210T0600Z-071211T1200Z/ /O.NEW.KLUB.IS.W.0002.071209T2215Z-071211T1200Z/ KING- INCLUDING THE CITY OF...GUTHRIE 415 PM CST SUN DEC 9 2007 ...ICE STORM WARNING IN EFFECT UNTIL 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. SHOWERS AND THUNDERSTORMS WITH MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA THIS EVENING. AS TEMPERATURES REMAIN JUST BELOW FREEZING...ICE WILL BEGIN TO ACCUMULATE ON EXPOSED SURFACES...ESPECIALLY BRIDGES...POWER LINES AND TREES. ICE ACCUMULATIONS IN EXCESS OF ONE QUARTER INCH WILL BE POSSIBLE OVERNIGHT AND MONDAY AS RAINFALL CONTINUES TO OVERSPREAD THE AREA AND SURFACE TEMPERATURES REMAIN BELOW FREEZING. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. $$ TXZ044-100615- /O.NEW.KLUB.IS.W.0002.071209T2215Z-071210T1200Z/ /O.EXT.KLUB.WS.A.0004.071210T1200Z-071211T1200Z/ STONEWALL- INCLUDING THE CITY OF...ASPERMONT 415 PM CST SUN DEC 9 2007 ...ICE STORM WARNING IN EFFECT UNTIL 6 AM CST MONDAY... ...WINTER STORM WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. THE WINTER STORM WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING ACROSS THE ROLLING PLAINS. AS TEMPERATURES REMAIN JUST BELOW FREEZING...PERIODS OF MODERATE TO HEAVY RAINFALL WILL CAUSE ICE TO ACCUMULATE ON EXPOSED SURFACES...ESPECIALLY BRIDGES...POWER LINES AND TREES. ICE ACCUMULATIONS IN EXCESS OF ONE QUARTER INCH WILL BE POSSIBLE OVERNIGHT AND MONDAY AS RAINFALL CONTINUES TO OVERSPREAD THE AREA AND SURFACE TEMPERATURES REMAIN BELOW FREEZING. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. THIS WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT ACCUMULATIONS OF ICE THAT MAY IMPACT TRAVEL OR OTHERWISE THREATEN LIFE AND PROPERTY. $$ TXZ021-022-027-028-033>035-039>043-100615- /O.NEW.KLUB.ZR.Y.0005.071210T0000Z-071210T1200Z/ /O.EXT.KLUB.WS.A.0004.071210T1200Z-071211T1200Z/ PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY- LYNN-GARZA-KENT- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... MULESHOE...LITTLEFIELD...OLTON...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON 415 PM CST SUN DEC 9 2007 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... ...WINTER STORM WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. THE WINTER STORM WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. THE LIKELIHOOD OF FREEZING RAIN AND FREEZING DRIZZLE WILL INCREASE THIS EVENING AND OVERNIGHT AS WARM AND MOIST AIR ALOFT RIDE OVER A DOME OF ARCTIC AIR LYING OVER THE SOUTHERN PLAINS. ACCUMULATIONS OF ICE UP TO ONE QUARTER OF AN INCH OR MORE WILL BE POSSIBLE...ESPECIALLY ON ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES. FREEZING RAIN RATES WILL INCREASE TOWARD DAYBREAK ON MONDAY AND COULD CONTINUE THROUGH MUCH OF THE DAY. HOWEVER...THERE IS STILL A CHANCE THAT THE WARM AIR ALOFT MAY MIX OUT THE COLD AIR AT THE SURFACE AND MINIMIZE THE ICING THREAT. THIS UNCERTAINTY REQUIRES CONTINUING THE WINTER STORM WATCH WHILE EVALUATING FURTHER LATER TONIGHT. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THIS WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT ACCUMULATIONS OF ICE THAT MAY IMPACT TRAVEL OR OTHERWISE THREATEN LIFE AND PROPERTY. CONTINUE TO MONITOR FOR UPDATED FORECASTS AND POSSIBLE WARNINGS. $$
2 follow-up statements
000 WWUS44 KLUB 100425 WSWLUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1025 PM CST SUN DEC 9 2007 .A STRONG UPPER LEVEL STORM SYSTEM ACCOMPANIED BY ABUNDANT MOISTURE WILL COMBINE WITH COLD TEMPERATURES NEAR THE SURFACE TO PRODUCE WIDESPREAD ICING CONDITIONS THROUGH MONDAY NIGHT. THE ONSET OF THE FREEZING RAIN HAS ALREADY BEGUN WITH SHOWERS AND THUNDERSTORMS OVERRIDING THE SHALLOW COLD AIR ACROSS PORTIONS OF THE ROLLING PLAINS AND EXTREME SOUTHEAST TEXAS PANHANDLE. AS THE STORM SYSTEM DRAWS CLOSER OVERNIGHT...RAIN IS EXPECTED TO DEVELOP AND SPREAD NORTH ACROSS THE REMAINDER OF THE SOUTH PLAINS AND SOUTHERN PANHANDLE BY MID-MORNING MONDAY. WITH SURFACE TEMPERATURES REMAINING IN THE UPPER 20S AND LOWER 30S...THE RAIN WILL BEGIN TO DEPOSIT ON EXPOSED SURFACES...ESPECIALLY BRIDGES AND OVERPASSES. THERE REMAINS SOME UNCERTAINTY AS TO WHETHER WARM AIR ALOFT WILL BE ABLE TO MIX TO THE SURFACE AND LESSEN THE ICING THREAT DURING THE DAY ON MONDAY. IF THE WARM AIR DOES NOT ARRIVE THEN THERE COULD BE A MORE WIDESPREAD SIGNIFICANT ICE EPISODE FOR THE ENTIRE SOUTH PLAINS. THEREFORE A WINTER STORM WATCH REMAINS IN EFFECT FOR THE SOUTHERN AND WESTERN SOUTH PLAINS AND SOUTHWEST PANHANDLE. AN ICE STORM WARNING HAS BEEN ISSUED FOR THE REMAINDER OF THE SOUTH PLAINS...WESTERN ROLLING PLAINS AND SOUTHERN PANHANDLE WHERE SUBFREEZING TEMPERATURES WILL LINGER THE LONGEST. TXZ023>026-029>032-036-037-101100- /O.CON.KLUB.IS.W.0002.071210T1200Z-071211T1200Z/ /O.CON.KLUB.ZR.Y.0005.000000T0000Z-071210T1200Z/ SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-CROSBY- DICKENS- INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE... MEMPHIS...TURKEY...CHILDRESS...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS... DICKENS...SPUR 1025 PM CST SUN DEC 9 2007 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... ...ICE STORM WARNING REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM CST TUESDAY... AN ICE STORM WARNING REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM CST TUESDAY. A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. RAIN SHOWERS WILL CONTINUE TO SPREAD ACROSS THE ROLLING PLAINS AND SOUTHEAST TEXAS PANHANDLE OVERNIGHT. ADDITIONALLY...DRIZZLE AND LIGHT RAIN MAY DEVELOP ALONG THE CAPROCK TONIGHT. AS TEMPERATURES REMAIN BELOW FREEZING...SOME LIGHT ACCUMULATIONS OF ICE WILL OCCUR. THE LIKELIHOOD OF HEAVIER FREEZING RAIN WILL INCREASE EARLY MONDAY. ADDITIONAL ICE ACCUMULATIONS IN EXCESS OF ONE QUARTER INCH WILL BE POSSIBLE. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ TXZ044-101100- /O.CON.KLUB.IS.W.0002.000000T0000Z-071210T1200Z/ /O.CON.KLUB.WS.A.0004.071210T1200Z-071211T1200Z/ STONEWALL- INCLUDING THE CITY OF...ASPERMONT 1025 PM CST SUN DEC 9 2007 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM CST MONDAY THROUGH LATE MONDAY NIGHT... AN ICE STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. A WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM CST MONDAY THROUGH LATE MONDAY NIGHT. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT ACROSS THE ROLLING PLAINS. AS TEMPERATURES REMAIN JUST BELOW FREEZING...PERIODS OF MODERATE TO HEAVY RAINFALL WILL ALLOW MORE ICE TO ACCUMULATE ON EXPOSED SURFACES...ESPECIALLY BRIDGES...POWER LINES AND TREES. ICE ACCUMULATIONS IN EXCESS OF ONE QUARTER INCH WILL BE POSSIBLE OVERNIGHT AND MONDAY AS RAINFALL CONTINUES TO OVERSPREAD THE AREA AND SURFACE TEMPERATURES REMAIN BELOW FREEZING. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. THIS WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT ACCUMULATIONS OF ICE THAT MAY IMPACT TRAVEL OR OTHERWISE THREATEN LIFE AND PROPERTY. $$ TXZ038-101100- /O.CON.KLUB.IS.W.0002.000000T0000Z-071211T1200Z/ KING- INCLUDING THE CITY OF...GUTHRIE 1025 PM CST SUN DEC 9 2007 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... AN ICE STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. SHOWERS AND THUNDERSTORMS WITH MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA TONIGHT. AS TEMPERATURES REMAIN JUST BELOW FREEZING...ICE WILL CONTINUE TO ACCUMULATE ON EXPOSED SURFACES...ESPECIALLY BRIDGES...POWER LINES AND TREES. ICE ACCUMULATIONS IN EXCESS OF ONE QUARTER INCH WILL BE POSSIBLE OVERNIGHT AND MONDAY AS RAINFALL PERSIST OVER THE AREA AND SURFACE TEMPERATURES REMAIN BELOW FREEZING. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. $$ TXZ021-022-027-028-033>035-039>043-101100- /O.CON.KLUB.ZR.Y.0005.000000T0000Z-071210T1200Z/ /O.CON.KLUB.WS.A.0004.071210T1200Z-071211T1200Z/ PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY- LYNN-GARZA-KENT- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... MULESHOE...LITTLEFIELD...OLTON...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON 1025 PM CST SUN DEC 9 2007 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM CST MONDAY THROUGH LATE MONDAY NIGHT... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. A WINTER STORM WATCH REMAINS IN EFFECT FROM 6 AM CST MONDAY THROUGH LATE MONDAY NIGHT. THE LIKELIHOOD OF FREEZING RAIN AND FREEZING DRIZZLE WILL INCREASE OVERNIGHT TONIGHT AS WARM AND MOIST AIR ALOFT RIDE OVER A DOME OF ARCTIC AIR LYING OVER THE SOUTHERN PLAINS. ACCUMULATIONS WILL BE ON THE LIGHT SIDE FOR TONIGHT BUT UP TO A QUARTER OF AN INCH OR MORE WILL BE POSSIBLE THROUGH MONDAY...ESPECIALLY ON ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES. FREEZING RAIN RATES MAY INCREASE TOWARD DAYBREAK ON MONDAY AND COULD CONTINUE THROUGH MUCH OF THE DAY. HOWEVER...THERE IS STILL A CHANCE THAT THE WARM AIR ALOFT MAY MIX OUT THE COLD AIR AT THE SURFACE AND MINIMIZE THE ICING THREAT. THIS UNCERTAINTY REQUIRES CONTINUING THE WINTER STORM WATCH WHILE EVALUATING FURTHER OVERNIGHT TONIGHT. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. THIS WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT ACCUMULATIONS OF ICE THAT MAY IMPACT TRAVEL OR OTHERWISE THREATEN LIFE AND PROPERTY. CONTINUE TO MONITOR FOR UPDATED FORECASTS AND POSSIBLE WARNINGS. $$
000 WWUS44 KLUB 101041 WSWLUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 441 AM CST MON DEC 10 2007 ...FREEZING RAIN ADVISORY IS IN EFFECT UNTIL NOON TODAY... .HIGH LEVEL MOISTURE MOVING OUT OF THE SOUTHEASTERN PACIFIC AHEAD OF A STRONG UPPER LEVEL LOW ALONG THE BAJA CALIFORNIA COAST COMBINED WITH LOW LEVEL MOISTURE FROM THE GULF OF MEXICO OVERRIDING A DOME OF COLD AIR OVER THE REGION WILL PRODUCE AREAS OF FREEZING RAIN OR DRIZZLE ACROSS THE REGION THIS MORNING. AS RAINFALL AMOUNTS ARE NOT EXPECTED TO BE EXCESSIVE...ICE ACCUMULATIONS THIS MORNING ARE EXPECTED TO BE LESS THAN ONE QUARTER INCH AND MAINLY ON BRIDGES... OVERPASSES AND ELEVATED SURFACES. TXZ044-101800- /O.CAN.KLUB.IS.W.0002.000000T0000Z-071210T1200Z/ /O.UPG.KLUB.WS.A.0004.071210T1200Z-071211T1200Z/ /O.EXB.KLUB.ZR.Y.0005.000000T0000Z-071210T1800Z/ STONEWALL- INCLUDING THE CITY OF...ASPERMONT 441 AM CST MON DEC 10 2007 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...ICE STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE ICE STORM WARNING HAS BEEN CANCELLED. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. AREAS OF DRIZZLE AND LIGHT RAIN ARE EXPECTED TO DEVELOP DURING THE EARLY MORNING. TEMPERATURES ARE EXPECTED TO BE JUST BELOW FREEZING THUS SOME LIGHT ACCUMULATIONS OF ICE MAY OCCUR. TEMPERATURES ARE EXPECTED TO CLIMB TO ABOVE FREEZING BY AFTERNOON WITH PRECIPITATION CHANGING TO ALL RAIN BY AFTERNOON. PRECIPITATION AMOUNTS ARE EXPECTED TO BE LIGHT WITH ACCUMULATIONS LESS THEN ONE QUARTER INCH...THUS THE ICE STORM WARNING HAS BEEN CANCELED. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ TXZ023>026-029>032-036-037-101800- /O.CAN.KLUB.IS.W.0002.071210T1200Z-071211T1200Z/ /O.EXT.KLUB.ZR.Y.0005.000000T0000Z-071210T1800Z/ SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-CROSBY- DICKENS- INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE... MEMPHIS...TURKEY...CHILDRESS...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS... DICKENS...SPUR 441 AM CST MON DEC 10 2007 ...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... ...ICE STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE ICE STORM WARNING. THE FREEZING RAIN ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. AREAS OF DRIZZLE AND LIGHT RAIN ARE EXPECTED TO CONTINUE MOVING NORTHEAST ACROSS THE ROLLING PLAINS DURING THE EARLY MORNING. WITH TEMPERATURES EXPECTED TO BE JUST BELOW FREEZING SOME LIGHT ACCUMULATIONS OF ICE MAY OCCUR. TEMPERATURES ARE EXPECTED TO CLIMB TO ABOVE FREEZING BY AFTERNOON WITH PRECIPITATION CHANGING TO ALL RAIN BY AFTERNOON. PRECIPITATION AMOUNTS ARE EXPECTED TO BE LIGHT WITH ACCUMULATIONS LESS THEN ONE QUARTER INCH...THUS THE ICE STORM WARNING HAS BEEN CANCELED. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ TXZ038-101800- /O.CAN.KLUB.IS.W.0002.000000T0000Z-071211T1200Z/ /O.EXB.KLUB.ZR.Y.0005.000000T0000Z-071210T1800Z/ KING- INCLUDING THE CITY OF...GUTHRIE 441 AM CST MON DEC 10 2007 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...ICE STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE ICE STORM WARNING HAS BEEN CANCELLED. AREAS OF DRIZZLE AND LIGHT RAIN ARE EXPECTED TO DEVELOP DURING THE EARLY MORNING. TEMPERATURES ARE EXPECTED TO BE JUST BELOW FREEZING THUS SOME LIGHT ACCUMULATIONS OF ICE MAY OCCUR. TEMPERATURES ARE EXPECTED TO CLIMB TO ABOVE FREEZING BY AFTERNOON WITH PRECIPITATION CHANGING TO ALL RAIN BY AFTERNOON. PRECIPITATION AMOUNTS ARE EXPECTED TO BE LIGHT WITH ACCUMULATIONS LESS THEN ONE QUARTER INCH...THUS THE ICE STORM WARNING HAS BEEN CANCELED. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ TXZ021-022-027-028-033>035-039>043-101800- /O.UPG.KLUB.WS.A.0004.071210T1200Z-071211T1200Z/ /O.EXT.KLUB.ZR.Y.0005.000000T0000Z-071210T1800Z/ PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY- LYNN-GARZA-KENT- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... MULESHOE...LITTLEFIELD...OLTON...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON 441 AM CST MON DEC 10 2007 ...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... THE FREEZING RAIN ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. PRECIPITATION AMOUNTS ARE EXPECTED TO BE LIGHT WITH ACCUMULATIONS LESS THEN ONE QUARTER INCH...THUS THE ICE STORM WARNING HAS BEEN CANCELED. TEMPERATURES BY THIS AFTERNOON ARE EXPECTED TO CLIMB TO ABOVE FREEZING AND REMAIN THERE FOR MOST OF THE NIGHT...THUS THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this ice storm warning went out at Dec 9, 4:01 PM CST, 14 minutes earlier.
Area forecast discussion, Dec 9, 4:01 PM CST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 401 PM CST SUN DEC 9 2007 .SHORT TERM... BAND OF STRONG CONVECTION IN WARM ADVECTION PATTERN ASSISTED BY WEAKENING FRONTOGENETICAL FORCING CONTINUES FROM BIG SPRING ACROSS STONEWALL AND KENT COUNTIES TO WEST OF WICHITA FALLS. MODELS WEAKEN FORCING THROUGH THE EVENING AND LIFT IT NORTH BUT LATEST CALLS TO THAT AREA INDICATE SOME ICING BEGINNING ON EXPOSED SURFACES. WENT AHEAD AND ISSUED AN ICE STORM WARNING FOR KING AND STONEWALL COUNTIES AS TEMPERATURES HAVE REMAINED BELOW FREEZING THERE TODAY AND ADDITIONAL PRECIP SHOULD CONTINUE OVER THOSE COUNTIES FOR ANOTHER COUPLE OF HOURS. SATELLITE SHOWS SUBTROPICAL MOISTURE BEGINNING TO OVERSPREAD WEST TEXAS ONCE AGAIN THIS AFTERNOON WITH SHALLOW COLD AIR LOCKED IN AT THE SURFACE. TEMPERATURES WERE IN THE SINGLE DIGITS AND TEENS ACROSS MUCH OF WESTERN KS EARLY THIS MORNING AND EXPECT SOME OF THIS AIR TO GRADUALLY WORK SOUTH OVERNIGHT INTO THE PANHANDLE AND SOUTH PLAINS. THIS WILL SET THE STAGE FOR THE ONSET OF FREEZING DRIZZLE AND FOG AS WINDS TURN MORE EASTERLY AFTER SUNSET. ENERGY AND STRONG WARM ADVECTION IN SUBTROPICAL PLUME THEN WILL BEGIN TO OVERSPREAD THE REINFORCED COLD DOME RESULTING IN AREAS OF FREEZING RAIN BREAKING OUT BY DAYBREAK ACROSS THE SOUTHERN SOUTH PLAINS. THIS RAIN SHOULD EXPAND NORTHWARD DURING THE MORNING WITH OCCASIONAL FREEZING RAIN THROUGHOUT MUCH OF THE DAY. THE BIGGEST CHALLENGE REMAINS THE TEMPERATURE FORECAST FOR MONDAY AND THE EXTENT TO WHICH LOW LEVEL WARM ADVECTION WILL BE ABLE TO SCOUR OUT THE COLD AIR AT THE SURFACE. ENOUGH CONFIDENCE EXISTS TO HOLDING THE COLD AIR IN ACROSS THE NORTHEAST 1/3 OF THE AREA TO WARRANT AN ICE STORM WARNING BEGINNING 12Z MON. WITH UNCERTAINTIES AS TO HOW FAR NORTH AND EAST THE COLD AIR WILL BE ERODED GIVEN EXPECTED PRECIP SHIELD DECIDED TO HOLD OFF ON ANY ADVISORY OR WARNING FOR THE REMAINDER OF THE AREA AFTER TONIGHT. FEEL LIGHT ACCUMULATIONS OF FREEZING DRIZZLE AND ONSET OF LIGHT FREEZIN RAIN ACROSS THE SOUTH PLAINS IS ENOUGH ALONE FOR A FREEZING RAIN ADVISORY DURING THE OVERNIGHT HOURS. .LONG TERM... A WIDESPREAD PRECIPITATION EVENT WILL BE ONGOING AT THE BEGINNING OF THIS PERIOD /00Z TUESDAY/. THERE CONTINUES TO BE LITTLE DOUBT THAT THE PRECIPITATION TYPE WILL BE LIQUID RAIN/DRIZZLE. THE ONLY COMPLICATING FACTOR WILL BE WRT SURFACE TEMPS/PHASE OF WATER ON SURFACES. WILL CARRY AND ICE STORM WARNING IN HIGHER CONFIDENCE AREA NORTH/EAST OF LUBBOCK...AND MAINTAIN A WINTER STORM WATCH WHERE MORE UNCERTAINTY REMAINS OVER THE REMAINDER OF THE FORECAST AREA THRU 12Z TUESDAY. INTENSE WAA/ISENTROPIC UPGLIDE REGIME WILL REMAIN IN PROGRESS MONDAY NIGHT. IN FACT...THE MAGNITUDE OF WAA AND HEIGHT/PRESSURE FALLS WILL EVENTUALLY BE SUFFICIENT TO OVERWHELM THE LOW LEVEL COLD DOME. HOWEVER...WE BELIEVE THE COLD AIR/SUBFREEZING TEMPS WILL BE STUBBORN AND SLOWER IN RESPONDING THAN INDICATED BY ALL GUIDANCE SOLUTIONS... ESPECIALLY DURING THE OVERNIGHT HOURS OVER THE NORTHEASTERN FA. BY EARLY TUESDAY MORNING...THE INFLUENCE OF STRONG WAA SHOULD BE SUFFICIENT TO WARM SURFACE TEMPERATURES ABOVE FREEZING AND A DECREASED THREAT OF ICE ACCUMULATIONS. PRECIPITATION CHANCES APPEAR TO GRADUALLY DECREASE DURING THE DAYTIME HOURS ON TUESDAY...AS DOWNGLIDE/DRYSLOT IN THE WAKE OF A LEAD WAVE BEGIN TO OVERSPREAD THE AREA. HOWEVER FORCING/ASCENT ASSOCIATED WITH A SECONDARY FROPA/REINFORCED SURFACE HIGH MAY PROVIDE ENOUGH SHALLOW LIFT FOR LIGHT RAIN/SNOW SHOWERS AS THE ARCTIC HIGH NOW OVER WESTERN CANADA RIDGES OVER THE DIVIDE AND INTO THE SOUTHERN PLAINS LATE TUESDAY. THE POSSIBILITY OF LIGHT PRECIPITATION...WINTRY AT TIMES...WILL PERSIST THROUGH LATE WEDNESDAY WHEN THE MEAN TROUGH AXIS FINALLY EJECTS EASTWARD. MEDIUM RANGE GUIDANCE CONTINUES TO SHOW AMPLIFICATION OF THE NORTHWEST FLOW ALOFT WITH A SHORTWAVE TROUGH APPROACHING THE SOUTHERN PLAINS FRIDAY. WILL MAINTAIN GOING LOW ORDER POPS FOR LIGHT SNOW ATTM. && .AVIATION... BROUGHT LIFR CONDITIONS INTO KCDS AND KLBB AROUND 04Z WITH EXPECTED UPSLOPE DRIZZLE AND FOG RETURNING. PERIODS OF FREEZING RAIN SHOULD BEGIN AFTER 06Z AT KLBB AND SPREAD NORTHWARD DURING THE PRE-DAWN HOURS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 21 32 27 37 23 / 30 80 80 60 20 TULIA 21 30 26 35 24 / 40 80 80 70 20 PLAINVIEW 22 31 26 39 24 / 50 80 80 70 30 LEVELLAND 22 33 29 41 27 / 60 80 80 60 30 LUBBOCK 23 33 29 40 28 / 50 80 80 70 30 DENVER CITY 26 36 33 45 29 / 60 80 80 60 30 BROWNFIELD 26 36 31 42 29 / 60 80 80 60 30 CHILDRESS 24 30 28 35 27 / 50 80 80 70 40 SPUR 26 32 29 36 28 / 60 80 80 70 40 ASPERMONT 26 35 31 37 30 / 60 80 80 60 50 && .LUB WATCHES/WARNINGS/ADVISORIES... FREEZING RAIN ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING ZONES: TXZ021>037-039>043. WINTER STORM WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT FOR THE FOLLOWING ZONES: TXZ021-022-027-028-033>035-039>044. ICE STORM WARNING FROM 6 AM MONDAY TO 6 AM CST TUESDAY FOR THE FOLLOWING ZONES: TXZ023>026-029>032-036-037. ICE STORM WARNING UNTIL 6 AM CST MONDAY FOR THE FOLLOWING ZONES: TXZ044. ICE STORM WARNING UNTIL 6 AM CST TUESDAY FOR THE FOLLOWING ZONES: TXZ038. && 24/20/24
Hazardous weather outlook, Dec 9, 3:49 PM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 349 PM CST SUN DEC 9 2007 TXZ021>044-102200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 349 PM CST SUN DEC 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER WEATHER AN ICE STORM WARNING IS IN EFFECT FOR KING AND STONEWALL COUNTIES. FREEZING RAIN WITH ICE ACCUMULATIONS UP TO ONE QUARTER OF AN INCH ARE POSSIBLE IN PARTS OF THE SOUTHERN ROLLING PLAINS OVERNIGHT. ELSEWHERE...FREEZING DRIZZLE OR LIGHT FREEZING RAIN MAY ADDITIONALLY RESULT IN A GLAZING OF ICE. A FREEZING RAIN ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ICE STORM WARNING IS IN EFFECT FOR THE EXTREME SOUTHEASTERN PANHANDLE... THE NORTHEASTERN SOUTH PLAINS...AND THE NORTHERN ROLLING PLAINS. A WINTER STORM WATCH REMAINS IN EFFECT ACROSS THE REMAINDER OF THE OUTLOOK AREA. ICE STORM CONDITIONS WILL LIKELY INTENSIFY AND OVERSPREAD A LARGER AREA OF THE SOUTH PLAINS MONDAY AND MONDAY NIGHT. BETWEEN ONE QUARTER OF AN INCH AND ONE HALF INCH ICE ACCUMULATIONS WILL BE POSSIBLE WITH FREEZING RAIN OVER PARTS OF THE SOUTH PLAINS REGION. ISOLATED HIGHER ICE ACCUMULATIONS WILL BE POSSIBLE...ESPECIALLY OVER THE EXTREME SOUTHEASTERN PANHANDLE OR THE NORTHERN ROLLING PLAINS. .SPOTTER INFORMATION STATEMENT... PUBLIC SAFETY AND PLANNING OFFICIALS SHOULD BE AWARE THAT TRAVEL IMPACTS ARE POSSIBLE FROM ICY ROADS...ESPECIALLY ON BRIDGES AND OVERPASSES. ICE LOADING MAY ALSO BECOME A CONCERN WITH TREE LIMBS AND UTILITY WIRES...ESPECIALLY MONDAY AND MONDAY NIGHT. PLEASE RELAY REPORTS OF HAZARDOUS WEATHER IMPACTS TO THE NATIONAL WEATHER SERVICE IN LUBBOCK.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 10:01 PM CST | Freezing Rain Advisory | LUB | Bailey, Castro, Hale, Lamb, Parmer, Swisher | 6 hr |
| Dec 9, 5:13 AM CST | Freezing Rain Advisory | LUB | Briscoe, Childress, Cottle, Floyd, Hall, Motley | 5 hr |
| Dec 9, 10:33 AM CST | Freezing Rain Advisory | LUB | Cottle, Dickens, Kent, King, Stonewall | 4 hr |
| Dec 9, 4:15 PM CST | Freezing Rain Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 20 hr |
Nearby
Ice Storm Warnings in Texas, 2007Every ice storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.